Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 115, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 31, 2006, 2:53 PM HST for Kalawao County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2006, 2:53 PM HST (00:53 UTC)
- Expired
- Mar 31, 2006, 6:00 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Kalawao County, HI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 11:50 AM HST, 3 hours 3 minutes earlier.
Area forecast discussion, Mar 31, 11:50 AM HST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 1150 AM HST FRI MAR 31 2006 .SYNOPSIS... LOCALLY HEAVY SHOWERS WITH A CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE MAIN HAWAIIAN ISLANDS THROUGH THE WEEKEND. TRADE WIND WEATHER MAY RETURN BY THE MIDDLE OF NEXT WEEK. && .UPDATE... THE FOCUS OF THE DEEP MOISTURE WILL REMAIN OVER THE WESTERN ISLANDS THROUGH AT LEAST TONIGHT...REDUCING THE THREAT FOR HEAVY SNOW ON THE BIG ISLAND SUMMITS. WE WILL MONITOR THE SITUATION FOR ANY REDEVELOPMENT OF SNOWFALL DURING THE WEEKEND. && .PREVIOUS DISCUSSION... THE WESTERN END OF THE STATE WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY AS AN UPPER LEVEL LOW TO THE NORTHWEST DESTABILIZES THE ATMOSPHERE AND DRAWS A BAND OF DEEP MOISTURE FROM THE TROPICS. THIS BAND OF LAYERED CLOUDS WILL CONTINUE TO BRING STEADY...LIGHT TO MODERATE RAINFALL TO OAHU...MOLOKAI...AND KAUAI THROUGH THE DAY TODAY. THE ATMOSPHERE REMAINS UNSTABLE... PARTICULARLY OVER THE WESTERN END OF THE STATE...SO THERE WILL BE A CHANCE OF EMBEDDED THUNDERSTORMS. MEANWHILE...THE CHANCE OF RAINFALL IS SLIGHTLY LESS FOR THE BIG ISLAND AND MAUI TODAY. AN UPDATED FORECAST HAS BEEN ISSUED TO REFLECT THIS SCENARIO. THE WET AND UNSTABLE WEATHER IS EXPECTED TO CONTINUE THROUGH AT LEAST THE FIRST HALF OF THE WEEKEND. THE UPPER LEVEL LOW RESPONSIBLE FOR THE WET WEATHER IS MEANDERING ABOUT 275 MILES NORTHWEST OF KAUAI...AND WILL REMAIN WEST OF KAUAI THROUGH SATURDAY. DURING THIS TIME DISTURBANCES ALOFT WILL CONTINUE TO ROTATE AROUND THE UPPER LOW...TRIGGERING BOUTS OF HEAVY RAINFALL AND THUNDERSTORMS. FOR TONIGHT AND SATURDAY...THESE DISTURBANCES WILL LIKELY AFFECT THE WESTERN END OF THE STATE...GIVING KAUAI... OAHU...AND MOLOKAI THE GREATEST THREAT FOR HEAVY RAINFALL. WE WILL PROBABLY EXTEND THE FLASH FLOOD WATCH THROUGH SATURDAY FOR THE AFTERNOON PACKAGE. FORECAST MODELS ARE CONSISTENT IN SLOWLY WEAKENING THE UPPER LOW AND MOVING IT EASTWARD OVER THE ISLANDS SATURDAY NIGHT AND SUNDAY. THIS WOULD LIKELY DISPLACE THE AREA OF WIDESPREAD RAINFALL TO THE SOUTHEAST OF THE STATE BUT WOULD MAINTAIN UNSTABLE CONDITIONS CONDUCIVE FOR THUNDERSTORMS OVER THE ISLANDS. DURING THIS TIME...THE SUMMITS OF THE BIG ISLAND...AND POSSIBLY MAUI...WOULD ALSO HAVE THE GREATEST CHANCE FOR LOCALIZED HEAVY SNOWFALL. GIVEN RECENT PERFORMANCE OF THE MODELS...CONFIDENCE IN THIS PORTION OF THE FORECAST REMAINS RELATIVELY LOW. BY EARLY NEXT WEEK...ALL FORECAST MODELS BRING TRADE WINDS BACK TO THE STATE...BUT WEAK TROUGHING ALOFT LINGERS...MAINTAINING SOME INSTABILITY. THUS...I AM NOT CONFIDENT ENOUGH TO CALL FOR A RETURN TO A TYPICAL TRADE WIND WEATHER PATTERN JUST YET. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH EXTENDED THROUGH 4 AM HST SATURDAY FOR ALL HAWAIIAN ISLANDS. && WROE
In the hours before
Special weather statement, Mar 31, 9:59 AM HST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 959 AM HST FRI MAR 31 2006 HIZ005-312130- OAHU SOUTH SHORE- INCLUDING THE CITIES OF...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI 959 AM HST FRI MAR 31 2006 AT 1000 AM...DOPPLER RADAR SHOWED A STRONG THUNDERSTORM ABOUT 20 MILES SOUTHWEST OF HONOLULU...MOVING NORTHEASTWARD AT 20 MILES AN HOUR. THE STORM WILL MOVE ONSHORE BETWEEN 1045 AND 1115 AM...AND IS CAPABLE OF PRODUCING PEA SIZED HAIL...TORRENTIAL RAIN...AND WIND GUSTS TO 40 MPH. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS. BROWNING
Special weather statement, Mar 31, 10:56 AM HST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1056 AM HST FRI MAR 31 2006 HIZ005-312300- OAHU SOUTH SHORE- INCLUDING THE CITIES OF...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI 1056 AM HST FRI MAR 31 2006 AT 1045 AM...DOPPLER RADAR SHOWED AN AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS JUST OFFSHORE OF THE OAHU LEEWARD WATERS FROM JUST SOUTH OF EWA BEACH...EASTWARD TO JUST SOUTH OF WAIKIKI. THIS AREA WILL MOVE ONSHORE BETWEEN 1100 AM AND 1130 AM...BRINGING MODERATE TO HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING TO MUCH OF THE HONOLULU METROPOLITAN AREA. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INDOORS UNTIL THE STORM PASSES. BROWNING
Local storm report, Mar 31, 1:55 PM HST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
155 PM HST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD MAKIKI 21.31N 157.84W
03/31/2006 HONOLULU HI EMERGENCY MNGR
MAKIKI STREAM OVERFLOWED NEAR FERN ST PRODUCING 3 TO 4 FT
DEEP WATER NEAR MOKU PL.
0100 PM FLASH FLOOD MANOA 21.32N 157.81W
03/31/2006 HONOLULU HI EMERGENCY MNGR
MANOA STREAM OVERFLOWED AT THE WOODLAWN ST. BRIDGE
&&
KODAMAThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:31 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 31, 4:56 PM HST | Marine Weather Statement | HFO | 64 min | |
| Mar 31, 6:08 PM HST | Marine Weather Statement | HFO | 52 min | |
| Mar 31, 7:28 PM HST | Marine Weather Statement | HFO | 92 min | |
| Mar 31, 8:16 PM HST | Special Marine Warning | HFO | 76 min | |
| Apr 1, 1:00 AM HST | Special Marine Warning | HFO | 60 min | |
| Apr 1, 1:14 AM HST | Marine Weather Statement | HFO | 46 min | |
| Apr 1, 1:54 AM HST | Special Marine Warning | HFO | 2 hr | |
| Apr 1, 3:48 AM HST | Special Marine Warning | HFO | 89 min | |
| Apr 1, 5:22 AM HST | Special Marine Warning | HFO | 89 min | |
| Apr 1, 8:13 AM HST | Special Marine Warning | HFO | 43 min |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.